MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRITANIUM REVISION ACETABULAR; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 509-02-66H
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/06/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's left hip was revised due to pelvic discontinuity.The patient's hip was revised to a competitor hip.There are no allegations against the revised head and liner, the stem was revised in order to gain access to the joint space.
 
Additional Manufacturer Narrative
An event regarding revision due to pelvic discontinuity involving a trident shell was reported.The event was not confirmed.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: inquiry reports the revision of a stryker total hip arthroplasty about 13 years after a previous revision for pelvic discontinuity.The re-revision was carried out with a competitor product.I can confirm that the hip failed due to pelvic discontinuity since i was able to see the failed implant x-ray, but i cannot confirm that the revision occurred since i was not able to see any office notes pertaining to, or an operation note of, the revision surgery.The stryker representative present at the revision may be able to confirm.Regarding the possible root cause of the event, i cannot determine it with certainty.Pelvic discontinuity causes are multifactorial, including loosening of the cup, erosion of bone, trauma, fracture, surgical technique and patient factors.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the revision surgery was not confirmed.The exact cause of the event could not be determined because insufficient information was provided.Further information such as return of the device, pathology reports, pre- and post-operative x-rays and the revision surgery operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRITANIUM REVISION ACETABULAR
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
joann ripoli
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13365603
Report Number0002249697-2022-00128
Device Sequence Number5011041
Product Code LPH
UDI-Device Identifier07613327025200
UDI-Public07613327025200
Combination Product (Y/N)N
Initial Reporter StateME
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2012
Device Model Number509-02-66H
Device Catalogue Number509-02-66H
Device Lot NumberLYMMLD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer04/05/2022
Initial Report FDA Received Date01/27/2022
Supplement Report FDA Received Date05/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/31/2007
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age89 YR
Patient SexMale